MAUDE Adverse Event Report: RICHARD WOLF GMBH; LASER WORKING INSERT 12/30 7.5FR

RICHARD WOLF GMBH; LASER WORKING INSERT 12/30 7.5FR
Model Number 8654911
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laser enucleation of the prostate, the surgeon mentioned that the laser bridge was loose.She continued the case and approximately 10-15 minutes into lasering, the laser working channel broke off into her hand.The sterile processing department (spd) was able to immediate-use steam sterilization (iuss) with another device and the case resumed without incident.Although no injuries were reported and the planned procedure could be completed with a back-up device, there was a delay of half an hour.
 
Additional Manufacturer Narrative
Investigation results: the device was investigated and the reported condition was confirmed.The proximal laser guide tube is broken off where it joins the connecting housing for the scope and irrigation channels.Additionally, the sheath has minor dents and scratches that do not affect the function and are not unusual for a 10 year old instrument.Probable root cause: the probable root cause was determined to be a user error.The ragged edge of metal at the break, rather than the solder holding the tube in place, suggests repeated excessive force on the metal, either twisting or flexing.When looseness was noted, the device should have been immediately rejected and sent for repair.Section 7 of instruction for user (ifu), ga-d278 cautions the user on the limited strength of the device and the potential damage that can occur from excessive forces.Section 8 of the ifu, ga-d278 cautions the user not to use products which are damaged.Manufacturing analysis: the laser working insert 12/30 7.5fr, 8654.911, with lot number: 1291136, was manufactured on september 7, 2015.The lot consists of (b)(4) units.The entire batch was sold between january and august 2016.Historical data analysis: since delivery to richard wolf medical instruments corporation (rwmic) or other customers, two additional complaints regarding this batch have been received; however, these were due to other defects.Otherwise, no further complaints have been received.Risk assessment analysis: the subject issue of functional malfunction/loss of function due to an unusable product is present in the risk management file b6: reusable optical inserts, v00.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.The risk profile remains unchanged.

Common Device Name
LASER WORKING INSERT 12/30 7.5FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key23404871
Report Number9611102-2025-00057
Device Sequence Number9047014
Product Code FJL
UDI-Device Identifier04055207018835
UDI-Public04055207018835
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K980302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8654911
Device Catalogue Number8654.911
Device Lot Number1291136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient Age69 YR
Patient SexUnknown